Mississippi, 2008Damaging Wind in Mississippi, July 31, 2008
July 31, 2008 · NWS JAN · 1 event in 1 county or zone
Scattered afternoon thunderstorms developed across the region and a few reached severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed across the region and a few reached severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 31, 2:50 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 31, 2:50 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 31 2008
.SHORT TERM...THE GENERAL OUTLOOK FOR THE WEATHER PATTERN IN THE
SHORT TERM HAS NOT CHANGED MUCH. UPPER TROUGHING WILL BE POSITIONED
OVER THE REGION THROUGH TOMORROW BEFORE UPPER RIDGING IS AMPLIFIED
JUST UPSTREAM OF THE FORECAST AREA THIS WEEKEND. THIS WILL RESULT IN
ANOTHER DAY OF HEALTHY RAIN CHANCES FOR FRIDAY WITH DECREASING POPS
THIS WEEKEND AND WARMER DAYTIME TEMPERATURES.
A SHORTWAVE WILL MOVE INTO THE REGION TONIGHT AND DROP SWD ACROSS
THE FORECAST AREA THROUGH TOMORROW. THE WAVE WILL BE ASSOCIATED WITH
A BAND OF DEEPER MID LEVEL MOISTURE WITH PRECIPITABLE WATER VALUES
WELL ABOVE 2 INCHES AHEAD OF THE WAVE. PERIODS OF HEAVY RAINFALL
WILL OCCUR WITH STRONGER STORMS AND LOCAL FLOODING CONCERNS WILL
CONTINUE. GENERALLY FOLLOWED THE PREVIOUS FORECAST REGARDING
TEMPERATURES AND RAIN CHANCES. MOS POPS OVERNIGHT MAINTAINED LIKELY
POPS FOR MANY AREAS TONIGHT. THERE WILL BE AT LEAST A SLIGHT CHANCE
OF OVERNIGHT CONVECTION IN THE TROPICAL LIKE AIR MASS OVER THE
REGION...ESPECIALLY WITH THE NEXT DISTURBANCE APPROACHING THE AREA
TONIGHT...BUT WIDESPREAD RAIN COVERAGE LOOKS A LITTLE OVERDONE AT
THIS TIME.
850 MB RIDGING DEVELOPS FROM THE WEST STARTING FRIDAY NIGHT. A MORE
NWLY DEVELOPMENT IS SUGGESTED FOR THE UPPER RIDGE WHICH MAINTAINS
WEAK TROUGHING JUST TO OUR SOUTH. WILL BEGIN TO SEE SLIGHT INCREASES
IN MID LEVEL FLOW AS WE SIT UNDER THE ERN FRINGES OF HIGH PRESSURE.
AN UPPER WAVE WILL SLIP SWD EAST OF THE FORECAST AREA SATURDAY BUT
THE WEAK WRN PORTION OF THE ASSOCIATED SURFACE TROUGH WILL MOVE OVER
THE ARKLAMISS. MOISTURE IS FORECAST TO BE LIGHT WITH THIS FEATURE AS
UPPER RIDGING INTENSIFIES TO OUR WEST AND MOS POPS ARE DRY. WILL
FOLLOW PREVIOUS FORECAST POP NUMBERS FOR SATURDAY. ALTHOUGH
PRECIPITABLE WATER VALUES ARE LOWER THEY REMAIN ABOVE 1.5 INCHES.
WITH WARMER AFTERNOON TEMPERATURES AND DEEP LAYER SHEAR AROUND 20
KTS WILL KEEP LOW END CHANCE POPS IN FOR NOW. ALSO UNDERCUT MOS
HIGHS FOR SATURDAY WHICH PAINT WIDESPREAD 100S OVER THE AREA. UPPER
RIDGING WILL BE IN ITS INITIAL STAGES AND RESIDUAL SOIL MOISTURE
WILL HELP HAMPER HEATING A DEGREE OR TWO. IN ADDITION...MODEL
CONFIDENCE NUMBERS HAVE COME IN UNUSUALLY LOW FOR HIGHS FOR
SATURDAY. ONCE AGAIN PREVIOUS FORECAST NUMBERS LOOK MORE REASONABLE
RIGHT NOW. /03/
.LONG TERM...OUR PRIMARY SOURCE OF GUIDANCE (THE GFS MODEL) HAS BEEN
DISAPPOINTING FOR ANOTHER DAY. CONSENSUS OF OTHER MODELS (AND ITS
OWN ENSEMBLE MEMBERS) STRONGLY SUGGESTS THE 00Z GFS HAS WAY TOO MUCH
ENERGY DIVING SOUTH INTO AN EASTERN CONUS TROUGH LATE THIS WEEK.
SOME OF THIS ENERGY THEN CUTS OFF AND RETROGRADES WESTWARD
UNDERNEATH THE EXPANSION OF A VAST HEAT RIDGE EAST OF THE
MISSISSIPPI RIVER. AN EVOLUTION OF EVENTS IN THIS FASHION WOULD
DEFINITELY TAKE THE EDGE OFF THE NEXT ROUND OF HEAT...AND COULD EVEN
KEEP MOST OF THE TRUE HEAT TO OUR NORTH. HOWEVER...THE STRONG
POSSIBILITY THAT THE GFS HAS DEPICTED THE UNDERCUTTING UPPER LEVEL
DISTURBANCE TOO STRONGLY MAKES THE COOLER 00Z MEX NUMBERS SEEM VERY
DUBIOUS. YESTERDAYS EUROPEAN RUN ALSO SHOWED A SEMBLANCE (ALTHOUGH
WEAKER) OF THE CURRENT GFS EVOLUTION...BUT THE LATEST EUROPEAN RUN
HAS FAILED TO ARRIVE IN TIME TO BE OF HELP IN THE DECISION-MAKING
PROCESS.
HOW MUCH ENERGY INITIALLY DIVES DOWN THE EASTERN TROUGH WILL BE
CRUCIAL TO SATURDAYS FORECAST. SOME GFS SOLUTIONS SUGGEST A
GLANCING BLOW FROM A NORTHERLY WAVE WITH SOLID CONVERGENCE ALONG A
LOW LEVEL BOUNDARY COMING IN FROM THE NORTH. PLENTY OF JUICE WOULD
EXIST IN THE LOW LEVELS WITH WARMING ALOFT REALLY HEATING THINGS AT
THE SURFACE WHILE UPPER LEVEL TEMPS COOL A BIT. THE OCCURRENCE OF
THE LATTER WOULD CREATE HIGH INSTABILITY WITH THE BOUNDARY BEING THE
FOCUS FOR POTENT (POSSIBLE SEVERE) CONVECTIVE DEVELOPMENT. BUT
CHANCES ARE ALMOST ALL THE TROUGH ENERGY WILL BE SHUNTED EAST OF
HERE WITH ANY BOUNDARY REALLY LOSING STEAM QUICKLY AS IT TRIES TO
WORK INTO THE REGION FROM THE NORTH. THIS WOULD LIMIT POTENT
CONVECTIVE POTENTIAL AND THEREFORE I WILL NOT MENTION SEVERE STORM
POTENTIAL IN THE HWO FOR NOW (ALTHOUGH SUBSEQUENT SHIFTS WILL HAVE
TO WATCH). STILL UPPED MEX POPS FOR SATURDAY AFTERNOON REGARDLESS AS
THERE SHOULD BE ENOUGH LINGERING DEEP MOISTURE (ESPECIALLY IN
SOUTHEAST ZONES) TO TRIGGER WIDELY SCATTERED (TO SCATTERED)
CONVECTION.
THEREAFTER...OUR OFFICIAL FORECAST DOES NOT FOLLOW 00Z MEX GUIDANCE
VERY CLOSELY...MAINLY BECAUSE THIS GUIDANCE IS LIKELY TOO COOL FOR
ABOVE MENTIONED REASONS. LOW LEVEL TEMPS EXPECTED TO PUSH INTO AT
LEAST NORTHERN ZONES SUNDAY THROUGH TUESDAY SHOULD BE EXTREMELY WARM
(22 TO 24 DEGREES CELSIUS)...AND THIS COULD BE CAPABLE OF SURFACE
TEMPS UP TO 105 DEGREES IN IDEAL SITUATIONS. BUT SITUATION FOR
MAXIMUM HEATING WILL LIKELY NOT BE IDEAL WITH MODERATE TO LOCALLY
HIGH LEVELS OF SURFACE MOISTURE AND NON-WESTERLY 850 MB WIND VECTORS
NOT ALLOWING THE TOTAL HEAT POTENTIAL TO MIX DOWN TO THE SURFACE.
ANOTHER REASON FOR NOT GOING OVERBOARD WITH THE HEAT IS THAT THE
GFSS IDEA OF THE UNDERCUTTING DISTURBANCE IS PROBABLY NOT TOTALLY
WRONG (ALTHOUGH LIKELY OVERDONE). ANY UPPER LEVEL WAVE UNDERCUTTING
THE RIDGE CENTER TO OUR NORTH WILL PROVIDE THE REGION WITH SOME
PRECIP CHANCES AND ASSOCIATED CLOUD COVER.
IT IS HARD TO SAY WHEN THIS NEXT HOT STRETCH WILL BREAK DOWN...BUT
THERE IS POTENTIAL FOR IT TO PERSIST (ALTHOUGH LACKING THE TRUE
TRIPLE DIGIT HEAT) INTO THE LATTER PORTION OF NEXT WEEK. MODEL IDEAS
OF A LARGE TROUGH BREAKING UP THE RIDGE QUICKLY BY NEXT TUESDAY OR
WEDNESDAY ARE JUST NOT BELIEVABLE AT THIS POINT BECAUSE OF THE CRY
WOLF SYNDROME AND LACK OF SUPPORT FROM MORE CONSISTENT MODEL
ENSEMBLE OUTPUT. WITH ALL THIS IN MIND I WENT LARGELY WITH WARMER
ENSEMBLE GUIDANCE TEMPERATURES THROUGH THE EXTENDED...ALTHOUGH
REMAINING NEARER MEX POPS IN MOST CASES. REALLY NOT EXPECTING HIGHS
TO BE BELOW THE MID OR UPPER 90S IN THE MAJORITY OF THE REGION
SATURDAY THROUGH NEXT THURSDAY. RAIN CHANCES WILL NOT BE VERY HIGH
THROUGH THIS PERIOD...BUT THERE SHOULD STILL BE SOME AFTERNOON AND
EARLY EVENING ACTIVITY AROUND (ESPECIALLY ACROSS THE SOUTHERN HALF
OF ZONES).
CONTINUED TO MENTION EXPECTED HEAT AND HEAT INDEX ISSUES IN THE HWO.
PROBLEMS OF THIS SORT SHOULD BEGIN SATURDAY WHEN HEAT INDICES COULD
PEAK UP TO 110 IN SOME SPOTS IN THE AFTERNOON GIVEN HIGH EXPECTED
AMOUNTS OF SURFACE MOISTURE. /BB/
&&
.AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT HBG/JAN/GTR/MEI FOR THE NEXT FEW HOURS. OCCASIONAL DOWNPOURS
MAY REDUCE VISIBILITIES TO A MILE OR LESS BRIEFLY. IT WAS MOSTLY
SHOWERS...SO VCTS WAS GOOD. A FEW SHOWERS AND THUNDERSTORMS WERE
WEST OF THE RIVER MAY APPROACH GLH BEFORE SUNSET...BUT VCTS SEEMS OK
FOR NOW. MOST OF THE ACTIVITY WAS MOVING AWAY FROM GWO...WITH VERY
LITTLE REDEVELOPMENT IN THE AREA. STORMS MAY BACK BUILD INTO THE
AREA...SO WILL NOT ADJUST THE FORECAST. MOST OF THE ACTIVITY SHOULD
DISSIPATE BY 03Z. SOUNDINGS SUGGEST FOG WILL DEVELOP AT MOST
SITES...SO ADDED MVFR CONDITIONS AROUND 09Z. EXPECTING BRIEF
REDUCTIONS TO IFR CONDITIONS AT HBG AND MAYBE MEI TOWARD SUNRISE.
SINCE GLH HAS BEEN DRY AND WILL LIKELY REMAIN DRY...LEFT FOG OUT FOR
TONIGHT. STILL LOOKS LIKE RAIN WILL GET STARTED ACROSS THE SOUTH
EARLY FRIDAY AND POSSIBLY BY MID MORNING ACROSS THE NORTH...SO
TIMING OF RAIN MAY HAVE TO BE ADJUSTED. OVERALL...LOOKS LIKE MORE
SHOWERS WITH A FEW THUNDERSTORMS. MOST OF THE ACTIVITY WILL IMPACT
JAN/HBG AND MAYBE MEI IN THE LATE AFTERNOON AND EVENING...GENERALLY
IN THE 18-02Z TIME PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 91 74 98 / 26 56 17 23
MERIDIAN 75 89 72 97 / 45 59 22 28
VICKSBURG 75 92 74 98 / 22 48 13 20
HATTIESBURG 73 88 74 95 / 38 73 32 31
NATCHEZ 75 90 74 95 / 25 56 21 26
GREENVILLE 75 93 75 99 / 22 27 5 13
GREENWOOD 74 92 75 99 / 28 31 6 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
03/7
Hazardous weather outlook, Jul 31, 1:24 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT THU JUL 31 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
224 PM CDT THU JUL 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
FRIDAY. WIND GUSTS UP TO 50 MPH...SMALL HAIL...HEAVY DOWNPOURS AND
FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE. SLOW MOVING STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING IN POOR
DRAINAGE AND LOW LYING AREAS TONIGHT AND FRIDAY.
SOUTHERLY WINDS CONTINUE TO BRING WARM AND MOIST GULF AIR INTO THE
REGION. CLOUDS LINGERED OVER THE SOUTHERN PORTIONS OF THE AREA FOR
MUCH OF THE AFTERNOON. HOWEVER...AREAS ALONG AND JUST SOUTH OF THE
HIGHWAY 82 CORRIDOR HAVE GOTTEN LARGE AMOUNTS OF SUN TODAY. INCREASED
INSTABILITY AND PLENTY OF MOISTURE MAY LEAD TO A FEW STRONG
THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 20 LATE THIS AFTERNOON
AND EVENING. THE STORMS WILL DIMINISH SHORTLY AFTER SUNSET.
BY LATE FRIDAY MORNING...AN UPPER LEVEL DISTURBANCE AND WEAK
BOUNDARY WILL BE MOVING INTO THE REGION. AS THE SYSTEM TRACKS
SOUTHWARD...A FEW STRONG STORMS WILL BE POSSIBLE. IN
ADDITION...SHOWERS
AND THUNDERSTORMS WILL DEVELOP ALONG THE SEA-BREEZE AND MOVE NORTH.
THE SYSTEMS WILL MERGE NEAR THE INTERSTATE 20 CORRIDOR...WHERE A FEW
STRONG STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
HOT AND HUMID CONDITIONS RETURN SATURDAY...WITH TEMPERATURES EXPECTED
TO PEAK BETWEEN 95 AND 100 IN MOST LOCATIONS. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER
AND MID 70S. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
ARKLAMISS SATURDAY.
THE HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK. ALTHOUGH WIDESPREAD
100 DEGREE READINGS WERE NOT ANTICIPATED...THE COMBINATION OF HEAT
AND HUMIDITY MAY CAUSE HEAT INDEX VALUES TO PEAK NEAR OR ABOVE 105
DEGREES EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. IN ADDITION...
OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 70S. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE REGION EARLY NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 31, 3:26 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT THU JUL 31 2008
MSZ028-312155-
MONTGOMERY MS-
426 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF KILMICHAEL AT 426 PM
CDT...MOVING WEST AT 3 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
EEC
Special weather statement, Jul 31, 3:37 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT THU JUL 31 2008
MSZ046-052-312205-
LAUDERDALE MS-KEMPER MS-
437 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MARTIN AT 437 PM
CDT...MOVING EAST AT 6 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL KEMPER AND NORTH CENTRAL LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Jul 31, 3:39 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT THU JUL 31 2008
MSZ044-312210-
LEAKE MS-
439 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WINDS WAS LOCATED 3 MILES SOUTHWEST OF CARTHAGE AT 439 PM CDT. THE
STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Jul 31, 3:54 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT THU JUL 31 2008
MSZ018-312225-
BOLIVAR MS-
454 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GUNNISON AT 454 PM
CDT...MOVING SOUTHEAST AT 13 MPH. THIS STORM WILL AFFECT NORTHWEST
PORTIONS OF BOLIVAR COUNTY UNTIL 530 PM CDT.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Jul 31, 3:59 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU JUL 31 2008
MSZ030-312230-
CLAY MS-
459 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GRIFFITH AT 459 PM
CDT...MOVING EAST AT 6 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
EEC
Special weather statement, Jul 31, 4:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU JUL 31 2008
MSZ030-031-312225-
CLAY MS-LOWNDES MS-
516 PM CDT THU JUL 31 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER COLUMBUS AFB AT 516 PM CDT...MOVING EAST AT 7 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
EEC
Thunderstorm Wind, Bolivar
- When
- July 31, 4:35 PM CST
- Where
- Bolivar County, 2.21 mi NW of Beulah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.820, -91.030
A couple trees and a few power lines were blown down along Highway 1.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, July 31, 200812 injured · 1.5 in hail · 36 events
- Hail and Damaging Winds in Minnesota, July 31, 20081.75 in hail · 72 events
- Flash Flood and Hail in Arkansas, July 31, 20081 injured · $100,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Virginia, July 31, 2008$125,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in South Carolina, July 31, 2008$75,000 · 60 kt wind · 9 events
- Damaging Winds in New Mexico, July 31, 2008$55,000 · 56 kt wind · 2 events
- Damaging Winds in Wisconsin, July 31, 2008$45,000 · 56 kt wind · 4 events
- Damaging Wind in Pennsylvania, July 31, 2008$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Illinois, July 31, 20081 injured · $25,000 · 61 kt wind · 7 events
- Flash Flooding and Damaging Winds in Mississippi, July 31, 2008$28,000 · 50 kt wind · 12 events
- Damaging Winds in Wisconsin, July 31, 2008$28,000 · 58 kt wind · 4 events
- Damaging Winds in North Carolina, July 31, 200850 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127365.